MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It is alleged that an advance 35 lp low profile balloon catheter was being used for an endoscopic third ventriculostomy procedure when the balloon ruptured.It was reported that a wire guide passed through the lesion successfully, as did the balloon catheter, as the patient's anatomy was said to have some calcifications, but nothing severe.The complainant claims that as the physician attempted to inflate the balloon, however, it failed.The balloon catheter was removed, and allegedly the balloon device exhibited a longitudinal rupture.It was reported that another manufacturer's balloon was then used to successfully complete the procedure.No adverse events have been reported regarding this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, device history record, documentation, drawing, instructions for use, specifications, and quality control data was conducted during the investigation.The complaint device was not returned, therefore physical examination of the device by the quality engineering and/or engineering departments could not be performed.A review of the device history record shows one nonconforming event that is relevant to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.We will notify the appropriate personnel and continue to monitor for similar complaints.
 
Event or Problem Description
An international customer reported a rupture of an advance 35 lp low profile balloon catheter balloon during an endovascular treatment (evt) of the right external iliac artery (eia), which was performed by ipsilateral approach from the right common femoral artery.Contrast to saline mix of 4:6 omnipaque contrast:water was used.The stenosis and calcification in the lesion was not severe.Further information was provided that there was no angulation or vessel calcification; the ¿patient¿s anatomy was suitable for the procedure.¿ after a wire guide was passed through the lesion without problems, the complaint balloon catheter was successfully placed at the locus of the lesion over a non-cook 0.035 wire guide.Then, the physician attempted to start the pre-dilation, but the balloon would not inflate.It was retrieved out of the body and checked; longitudinal rupture in the balloon was confirmed.Another manufacturer's 5mm balloon was used instead without problems.A 9mm 35pta balloon was used for post-ballooning, which had no issues and the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6741993
Report Number1820334-2017-01873
Device Sequence Number13769936
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)180226(10)5678693
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-5-4.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1